Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 14, 2005, 9:34 AM CDT for Angelina County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2005, 9:34 AM CDT (14:34 UTC)
- Expired
- Jul 14, 2005, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 10:45 AM CDT | FLASH FLOOD | Lufkin, TX | A FEW CITY STREETS HAD TO BE CLOSED DUE TO EXCESSIVE HEAVY RAINFALL AND THE RESULTING HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 141439
FFWSHV
TXC005-141730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
934 AM CDT THU JUL 14 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
* UNTIL 1230 PM CDT
* AT 934 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A COMPLEX OF STRONG THUNDERSTORMS PRODUCING EXCESSIVE
HEAVY RAINFALL ACROSS PORTIONS OF ANGELINA COUNTY. NEARLY TWO INCHES
OF RAIN HAS FALLEN IN THE PAST HOUR IN LUFKIN AND AS A RESULT...
WATER IS COVERING MAY ROADWAYS IN TOWN AND SOME MAY HAVE TO BE
CLOSED. ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL
BE POSSIBLE ACROSS ANGELINA COUNTY THIS MORNING WHICH WILL ONLY
INCREASE THE FLASH FLOOD THREAT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUFKIN...
HUDSON...DIBOLL AND HUNTINGTON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 1230 PM CDT.
LAT...LON 3123 9487 3109 9454 3114 9432 3140 9455
3141 9487
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:20 AM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jul 14, 3:20 AM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 AM CDT THU JUL 14 2005 .DISCUSSION... WEATHER PATTERN REMAINS UNCHANGED...WITH SHEAR AXIS/WEAK TROUGH ACROSS THE AREA...WITH HIGH PRECIPITABLE WATER VALUES NEAR 2 INCHES. THIS COMBINED WITH DAYTIME HEATING WILL ALLOW FOR SCATTERED CONVECTION ONCE AGAIN THIS AFTERNOON. IN ADDITION...THE AREA WILL BE UNDER A BIT OF UPPER LEVEL DIVERGENCE AS THE AREA WILL BE IN THE LEFT FRONT QUADRANT OF A 40 KT JET STREAK ACROSS CENTRAL/SOUTH TEXAS...NOT TOO BAD FOR SUMMER. WENT ABOVE GUIDANCE ON TEMPERATURES TODAY...AS HAS BEEN THE TREND LATELY...AS THE COOLING AFFECTS OF THE THUNDERSTORMS USUALLY DO NOT OCCUR...UNTIL EARLY AFTERNOON...WHICH IS SUFFICIENT TIME TO WARM INTO THE LOWER TO MID 90S. HEAT INDICES PROBABLY WILL REACH 98 TO 103 BY EARLY AFTERNOON...BEFORE THE CONVECTION AND ASSOCIATED CLOUD COVER AND OUTFLOW BOUNDARIES MAKE IT MORE BEARABLE. TONIGHT...THE MODELS BEGIN TO FORM A MID LEVEL CIRCULATION ACROSS EAST TEXAS...AND WILL HAVE LOW CHANCE POPS FOR THIS FEATURE ACROSS EAST TEXAS AND ADJACENT AREAS OF SW AR AND NW LA. WILL INCREASE POPS TO HIGH CHANCE ON FRIDAY...AS THIS MID LEVEL CIRCULATION COMBINED WITH DAYTIME HEATING WILL RESULT IN SCATTERED IF NOT WIDESPREAD CONVECTION. DUE TO HIGH PRECIPITABLE WATER VALUES AND THE TROPICAL NATURE OF THE CIRCULATION...LOOKS LIKE PART OF THE REMNANTS OF DENNIS...COULD SEE SOME HEAVY RAINFALL IN SPOTS FRIDAY INTO FRIDAY NIGHT. DURING THE WEEKEND...THE MID LEVEL CIRCULATION AND SHEAR AXIS WEAKENS AND GRADUALLY MOVES AWAY FROM THE AREA...AS A SUB TROPICAL RIDGE TRIES TO BUILD INTO THE AREA. THUS RAIN CHANCES WILL BE DECREASING DURING THE WEEKEND INTO EARLY NEXT WEEK. BY MONDAY AND TUESDAY...IT APPEARS THAT THE AREA WILL BE MAINLY INFLUENCED BY SOME SEA BREEZE ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... SHV 95 75 93 73 / 40 30 50 30 MLU 93 73 93 73 / 40 20 50 30 DEQ 94 72 94 72 / 40 20 50 30 TXK 95 75 94 73 / 40 30 50 30 ELD 94 73 93 73 / 40 20 50 30 TYR 94 74 94 73 / 40 30 50 30 GGG 95 74 94 73 / 40 30 50 30 LFK 94 73 94 73 / 40 30 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Jul 14, 6:00 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT THU JUL 14 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT OVER THE ENTIRE REGION...ASSOCIATED WITH WEAK DISTURBANCES ALOFT...COMBINED WITH AN UNSTABLE ATMOSPHERE. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH DEVELOP COULD BRIEFLY BECOME SEVERE PRODUCING DAMAGING WINDS. IN ADDITION...THESE STORMS TODAY...WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FRIDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. ISOLATED STORMS COULD BRIEFLY BECOME SEVERE PRODUCING DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:22 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 53 min |
| Jul 14, 5:49 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Upshur | 56 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.